Welcome! My name is***** am a UC Davis graduate, and currently, a Medical Director of a veterinary hospital.
I am sorry to hear about this concern. Kenalog, which is triamcinolone, is considered a moderate length acting steroid shot. For example, dexamethasone, would last a few days at most, but kenalog, could be expected to last long after 1 week.
Now, with administration of any oral or injectable steroid, there are some side effects that could be expected:
- increased thirst
- increased urination
- maybe some panting for first few days
- increased appetite
So, some of what you are describing is not as much of a surprised, but it is a surprise that you are still observing symptoms from an injection 2 weeks ago.
I am also more concerned about panting "hard". For that reason alone, I really feel he should be re-evaluated today. Panting, absolutely can be seen with steroids, but to be panting hard 2 weeks later, when the shot really is weaning
off, is not expected. Because I cannot do an examination, the number of other possible causes is simply too numerous at this point. So,the recheck exam is well worth it.